How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Das, MD Your Own Question
Dr. Das, MD
Dr. Das, MD, Doctor
Category: Medical
Satisfied Customers: 2258
Experience:  MBBS, MD, with wide experience in all aspects of medical treatment, including cancer therapy.
3452947
Type Your Medical Question Here...
Dr. Das, MD is online now
A new question is answered every 9 seconds

Recently, I was prescribed a z-pack and also received an

This answer was rated:

Recently, I was prescribed a z-pack and also received an antibiotic shot for a spell I had with congestion, fever, and soreness, which I thought might be the flu but was told that it was an upper respitory infection.
The shot made me very nauseous, even causing me to vomit with less than a minute. The next morning, I felt 100% better. However, on the last day of my antibiotic zpack I developed diarrhea. It was and has been very watery, but the first few days it was only once or twice a day.
On day 8, I visited the urgent care again, and was prescribed an anti-diarrheal medicine... I think "benyl" or something like that. I have been on the medicine for 4 days, the first 3 I took it 2 times per day, and today I've taken it 3 times. The nurse at urgent care told me the medicine would slow down my stomach, but I've actually been going more often.
Should I be concerned?
25 yr old male in relatively good shape.
Hello,
Welcome and thank you for your question.
If you are going more often after taking this medicine, then it is not working for you. Anti-diarrheal medicines are of various types and you will possibly need another brand.
Since the diarrhea started due to the antibiotic, it indicates that the motility of your intestines are increased. The stools also need to be bulked up.
Please consult your doctor again. Till you do so, please take a BRAT diet - this means Bananas, Rice, Applesauce, Toast. To increase the bulk of the stools, you can take a high fibre food like oats.
You can also take Immodium, available without a prescription to help decrease the motility of the intestines.
But you do need to consult your doctor again.
I hope this helps.
If there’s more I can do, please use the reply tab and let me know how I can be of further assistance. It’s my goal to provide you with excellent service. Please rate me highly and provide me with feedback. Leaving a Bonus will be highly appreciated.
Dr. Das, MD and 3 other Medical Specialists are ready to help you